Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 26, 2006, 3:10 PM EDT for Summit County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 26, 2006, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Summit County, OH
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCLE 261912
FFWCLE
OHC153-262215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SUMMIT COUNTY IN NORTHEAST OHIO
* UNTIL 615 PM EDT
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS
THUNDERSTORM WAS OVER MONTROSE AND WAS DRIFTING NORTH AT 5 MPH.
RADAR INDICATED THAT 1.5 TO 1.75 INCHES OF RAIN HAS FALLEN OVER
THIS AREA SINCE 2 PM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
IS POSSIBLE OVER MONTROSE...RICHFIELD AND PENINSULA AREAS IN THE
NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED
MONTROSE...RICHFIELD...PENINSULA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 4115 8165 4127 8165 4127 8156 4128 8155
4134 8158 4134 8142 4134 8142 4115 8155
4114 8156
$$
MRD2 follow-up statements
000
WGUS71 KCLE 262036
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT MON JUN 26 2006
OHC153-262215-
SUMMIT OH-
435 PM EDT MON JUN 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
SUMMIT COUNTY...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. SINCE 2 PM...DOPPLER
RADAR INDICATED THAT 3 INCHES OF RAIN FELL IN THE MONTROSE-GHENT
AREA NEAR YELLOW CREEK. ALTHOUGH THE RAIN HAS DIMINISHED...UP TO AN
ADDITIONAL HALF OF AN INCH OF RAIN IS POSSIBLE IN THE AREA THROUGH 6
PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED MONTROSE AND
GHENT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES ESPECIALLY NEAR YELLOW
CREEK IN MONTROSE AND GHENT. DO NOT DRIVE YOUR CAR THROUGH FLOODED
ROADS.
LAT...LON 4115 8165 4127 8165 4127 8156 4128 8155
4134 8158 4134 8142 4134 8142 4115 8155
4114 8156
$$
MRD000
WGUS71 KCLE 262217
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
615 PM EDT MON JUN 26 2006
OHC153-262225-
SUMMIT OH-
615 PM EDT MON JUN 26 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL SUMMIT
COUNTY...
THE HEAVIER SHOWERS HAVE ENDED ACROSS THE COUNTY AT THIS
TIME...THEREFORE THE FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4115 8165 4127 8165 4127 8156 4128 8155
4134 8158 4134 8142 4134 8142 4115 8155
4114 8156
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:06 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 26, 3:06 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 306 PM EDT MON JUN 26 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... ANOTHER DAY OF DUELING WEATHER SYSTEMS ACROSS OHIO AND PA TODAY...WITH AN INVERTED TROUGH TO THE EAST AND AN APPROACHING SHORTWAVE TO THE WEST. EARLY AFTERNOON ANALYSIS CONTINUES TO DEPICT AN INVERTED TROUGH ACROSS WESTERN PENNSYLVANIA WHILE WATER VAPOR SATELLITE IMAGERY SHOWS A DEEPENING SHORTWAVE OVER ILLINOIS. IN BETWEEN RESIDED QUITE A CONTRAST IN WEATHER CONDITIONS...TOLEDO AND FINDLAY SAW ONLY A FEW CLOUDS AND TEMPS IN THE LOWER 80S SO FAR WHILE ERIE AND YOUNGSTOWN HAVE BARELY GOTTEN ABOVE 75 WITH EXTENSIVE CLOUD COVER AND A FEW SHOWERS. AS HAS BEEN THE CASE WITH THE LAST SEVERAL FORECAST ISSUANCES...MAIN CONCERN IS ON POPS AS THESE TWO SYSTEMS BEGIN TO INTERACT WITH EACH OTHER. VERY SLOW MOVING NATURE OF THE TROUGH TO OUR EAST HAS RESULTED IN A LOT LESS PRECIP ACROSS THE EAST THAN ADVERTISED YESTERDAY. HOWEVER REGIONAL RADAR MOSAIC AND LONG SATELLITE LOOP SHOWING THAT THE TROUGH IS FINALLY BEGINNING TO MIGRATE WESTWARD WITH PRECIP ON THE DOORSTEP OF THE EASTERN-MOST COUNTIES OF THE FORECAST AREA. BOTH THE GFS AND THE WRF ARE INDICATING BEST MOISTURE TRANSPORT AND MOISTURE CONVERGENCE ACROSS CENTRAL PENNSYLVANIA OVERNIGHT AND TOMORROW...LEADING ME TO BELIEVE THAT THE AXIS OF HEAVIEST RAINFALL WILL REMAIN AT OR EAST OF INTERSTATE 77. DREW IN HIGHEST POPS IN THIS AREA FOR TONIGHT AND TOMORROW WITH SCATTERED POPS FURTHER WEST AWAY FROM THE TROUGH. HAVE ALSO BEEN KEEPING AN EYE ON SOME POP-UP SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN OHIO/SOUTHEAST MICHIGAN. WILL MAKE MENTION OF THESE EARLY BUT WOULD EXPECT THESE TO TAPER OFF FOLLOWING SUNSET. ALSO WILL BE MAKING MENTION OF PATCHY DENSE FOG TOWARD SUNRISE FOR THE WESTERN HALF OF THE FORECAST AREA. ALL BRANDS OF GUIDANCE INDICATING LIGHT WINDS AND AMPLE LOW LEVEL MOISTURE WEST OF A CLEVELAND TO MANSFIELD LINE...PATCHY FOG APPEARS WORTH AT LEAST A MENTION AT THIS POINT. TROUGH WILL REMAIN BOTTLED UP ACROSS EXTREME EASTERN OHIO DURING THE DAY TOMORROW AND WILL BE THE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. SINCE AT THIS POINT IT DOESNT APPEAR THAT THE TROUGH WILL RETROGRADE MUCH FURTHER WEST THAN PREVIOUSLY THOUGHT...WILL MAINTAIN CURRENT FLASH FLOOD WATCH WITH NO MODIFICATIONS OR NEW COUNTIES AT THIS POINT. AS THE SHORTWAVE CURRENTLY OVER ILLINOIS CONTINUES TO DIVE SOUTH TOMORROW AFTERNOON...INVERTED TROUGH SHOULD GET PUSHED EASTWARD AND RETURN TO CENTRAL PENNSYLVANIA BY TOMORROW EVENING. LOW CHANCE POPS TOMORROW EVENING ACROSS THE WESTERN HALF OF THE FORECAST AREA WITH LIKELIES FURTHER EAST...EVENTUALLY TAPERING DOWN TO LOW CHANCES EVERYWHERE AFTER MIDNIGHT. WEDNESDAY REMAINS A BIT OF A MYSTERY AT THIS POINT BUT HAVE ATTEMPTED TO INTRODUCE SOME TIMING INSTEAD OF BLANKETING THE ENTIRE DAY WITH A CHANCE OF PRECIP. WEAK SUBSIDENCE ON THE BACK SIDE OF THE DEPARTING WAVE SHOULD ALLOW FOR A BREAK IN THE ACTION ACROSS THE FORECAST AREA DURING THE FIRST HALF OF WEDNESDAY. GFS SHOWING SOME PRECIP OCCURRING 18Z ACROSS THE WESTERN ZONES BUT THIS LOOKS TO BE FEEDBACK INDUCED. MEANWHILE WRF VERY CONSERVATIVE IN ITS PRECIP FORECAST...HOLDING OFF ON ANY MEASURABLE PRECIP UNTIL 21Z AND CONFINING IT TO AREAS WEST OF CLEVELAND. AT THIS POINT HAVE OPTED TO GO WITH SLIGHT CHANCES THROUGH NOON ON WEDNESDAY AND CHANCE POPS AFTER THAT AS A WAVE EJECTS AND MOVES IN FROM THE SOUTHWEST. MUCH LIKE TUESDAY NIGHT...SUBSIDENCE BEHIND THIS WAVE SHOULD ALLOW CONDITIONS TO DRY OUT A LITTLE BIT GOING INTO THURSDAY MORNING. AS FOR TEMPS...WIDESPREAD CLOUD COVER WILL LIKELY KEEP AFTERNOON HIGHS SLIGHTLY BELOW NORMAL AND OVERNIGHT LOWS A FEW DEGREES ABOVE NORMAL. WEDNESDAY COULD BE ON THE WARM SIDE WITH HIGHS IN THE LOW TO MID 80S IF WE SEE AS LONG OF A BREAK IN THE RAIN AS ADVERTISED. IF STORMS DEVELOP BEFORE NOON...TEMPS WILL PROBABLY STRUGGLE TO REACH 80. && .LONG TERM (THURSDAY THROUGH MONDAY)... FORECAST FOR THE LATTER HALF OF THE WEEK INTO THE WEEKEND STILL LOOKING RELATIVELY WET AND PROBLEMATIC...BUT AT THE VERY LEAST THE GFS AND EUROPEAN ARE IN A LITTLE BETTER AGREEMENT TODAY IN THEIR RESPECTIVE SOLUTIONS. BOTH CONTINUE TO HANG ONTO THE EAST COAST TROUGH/WEST RIDGE THROUGH SATURDAY BUT SHOW THE LOW MOVING EAST BY SUNDAY. THE ECMWF SHOWS A MORE ZONAL FLOW THAN THE GFS BY SUNDAY...THIS IS SUPPORTED BY THE CANADIAN AS WELL. MEANWHILE THE 00Z MREF WHICH HAS MAINTAINED THE BEST CONTINUITY AS OF LATE CONTINUES TO HANG ONTO SOME WEAK TROUGHING THROUGH SUNDAY NIGHT. AT THIS POINT THE FINER TIMING DETAILS HAVE YET TO BE RESOLVED BUT HAVE GONE WITH SCATTERED SHOWERS AND THUNDERSTORMS ON THURSDAY AHEAD OF A WEAK COLD FRONT AND HAVE COME DOWN TO VERY LOW CHANCE POPS THURSDAY NIGHT BEHIND THE FRONT. THERE MAY BE A BRIEF BREAK IN THE RAIN ON FRIDAY AHEAD OF YET ANOTHER WEAK FRONT...WENT WITH LOW CHANCE POPS NEAR TOLEDO AND FINDLAY BUT ONLY SLIGHT CHANCES FURTHER EAST. SATURDAY WILL SEE ONE FINAL WAVE DROP SOUTH OUT OF MICHIGAN SPREADING PRECIP FROM WEST TO EAST ACROSS THE FORECAST AREA. THIS WAVE SHOULD BE THE NECESSARY KICK TO MOVE THE STALLED UPPER LOW EASTWARD AND OUT TO THE ATLANTIC COAST. WENT WITH LOW CHANCE POPS ON SATURDAY BUT FROM SATURDAY NIGHT ONWARD WENT WITH SLIGHT CHANCES AND WENT TOTALLY DRY BY MONDAY. MODELS STRUGGLING ON CONVERGING ON A SINGLE SOLUTION FOR MONDAY BUT AT THIS POINT LOOKS LIKE PATTERN WILL BECOME MORE ZONAL BY EARLY NEXT WEEK. && .AVIATION(18Z-18Z)... SOME SCT SHOWERS HAVE POPPED UP THIS AFTN DUE TO DAYTIME HEATING AND A LITTLE MORE INSTABILITY THAT THE PREVIOUS MODELS FORECASTED. THE CONVECTION IS EXPECTED TO REMAIN SCT AND GENERALLY EAST OF I-71...SO ONLY VCSH IN THE TAFS FOR THE FIRST COUPLE OF HOURS. MORE WIDESPREAD RAIN IS NOW APPROACHING ERN OH. EXPECT THIS SHIELD OF PCPN TO SPREAD NWD LATER TODAY AND TONIGHT. CIGS AND VSBYS SHOULD LOWER WITH THE PCPN TONIGHT...HOWEVER THE BEST CHANCE FOR IFR CONDITIONS MAY ACTUALLY BE OVER WRN OH WHERE THERE A GOOD CHANCE FOR DENSE FOG WITH PARTIAL CLEARING...HIGH DWPTS AND WK WINDS. WL THEREFORE BRING SITES ALONG AND WEST OF I-71 TO IFR WITH SOME TEMPORARY LIFR CONDITIONS AT FDY AND TOL AFT 09Z. THE SFC TROUGH SHIFTS WEST SLIGHTLY ON TUE MRNG WHICH MAY BRING MORE PCPN INTO THE CLE AND MFD TERMINALS BY 12Z. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FLASH FLOOD WATCH EXTREME EASTERN OHIO THIS AFTN THRU 4 PM TUE. .PA...FLASH FLOOD WATCH THIS AFTN THRU 4 PM TUESDAY. && SHORT TERM...LEINS LONG TERM...LEINS AVIATION...MRD
Hazardous weather outlook, Jun 26, 4:07 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 407 AM EDT MON JUN 26 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 407 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE EXTREME EASTERN PORTION OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE THUNDERSTORMS WILL BE SLOW MOVING AND ENOUGH RAIN COULD FALL IN AN HOUR OR TWO TO CAUSE FLOODING. OTHER PARTS OF NORTHEAST OHIO WILL HAVE TO BE MONITORED AS THE GROUND IS SATURATED AND SLOW MOVING THUNDERSTORMS COULD CAUSE PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLASH FLOOD WATCH CONTINUES INTO TUESDAY FOR THE EXTREME EASTERN PORTION OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED. LEZ142>149-162>169-270815- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 407 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:45 AM EDT | Flash Flood Watch | CLE | Ashtabula, Mahoning, Trumbull | 24 hr |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.